Estazolam Withdrawal

How did you sleep last night? Well, if you answered poorly, you are one of the 50 to 70 million American who struggle with a sleep disorder.

An estimated 70 percent of adults report that they obtain insufficient sleep at least one night a month, and 11 percent reported inadequate sleep every night.

Sleep disorders are prevalent in all socioeconomic backgrounds and affect both men and women alike. 

Additionally, many are chronically sleep deprived as a result of demanding lifestyles and a lack of education about the impact of sleep loss.

Sleep loss affects reaction time, vigilance, learning abilities, alertness, mood, hand-eye coordination, and the accuracy of short-term memory. Sleepiness is the root cause of many on-the-job accidents, automobile crashes, and multimodal transportation tragedies.

NEED ADDICTION HELP? REQUEST A CALL FROM ONE OF OUR TREATMENT SPECIALISTS NOW. WE’RE AVAILABLE 24/7.

NEED ADDICTION HELP? REQUEST A CALL FROM ONE OF OUR TREATMENT SPECIALISTS NOW. WE’RE AVAILABLE 24/7.

The odds of sleep deprivation have increased significantly during the past 30 years as the lines of work and home have become blurred. The emergence of technology and social media has also contributed to this statistic. Poor sleep health is a common problem with 25 percent of adults reporting insufficient sleep or rest at least 15 out of every 30 days.

Drowsy driving has been compared to drunk driving, and it could factor in 20 percent of all severe motor vehicle crashes. The impact has driven people to use medications like estazolam that induce a restful night’s sleep. Unfortunately, many who use these potent drugs are unaware of the dangers involved.

Addiction is a significant problem that plagues Americans, and benzodiazepine drugs have been the root cause for many of these problems.

Woman in pain covering her face

Benzodiazepines such as estazolam are designed to be used only for the short-term treatment for anxiety or sleep disorders. Unfortunately, abuse of these drugs is staggeringly high.

Benzodiazepines are the most prescribed medications in the world. They share similar characteristics to barbiturates, which were phased out of widespread use because of their high addiction rates. Estazolam has emerged as a popular benzo that is used to treat anxiety, seizures, and sleep disorders. Withdrawal can be extremely dangerous if someone abstains abruptly from the drug. Let’s take a more in-depth look about estazolam withdrawal and how potential fatalities can be avoided.

What Is Estazolam?

The prescription drug known as estazolam is in a class of drugs known as central nervous system (CNS) depressants. The group is shared with other substances including barbiturates, alcohol, and other sedatives or sleep aids. It is used to induce anxiolytic feelings as well anticonvulsant, hypnotic effects to calm hyperactivity in the central nervous system. CNS depressant drugs produce their results by suppressing the excitability of the nervous system, which results in the user to feel relaxed physically and cognitively.

Depressants can cause several adverse effects that range from tolerance to addiction. As previously mentioned, these reasons push doctors to only prescribe the medication for short-term therapeutic reasons for anxiety or insomnia. Physicians generally warn their patients to not use benzo drugs for more than four weeks at a time.

If you become tolerant or dependent on the drug, it can increase the intensity of anxiety or insomnia symptoms. It can also lead to dangerous withdrawal symptoms that can lead to fatalities if not monitored properly. For these reasons, if you do become dependent on the drug, you must be aware of the withdrawal symptoms.

What Are Estazolam Withdrawal Symptoms?

As with other benzo drugs, estazolam has the potential to cause severe physical dependence in two significant ways. One way is to develop a high tolerance that requires more significant doses to experience the effects. The other is to experience intense estazolam withdrawal symptoms when abstaining or reducing the dose.

Estazolam has a half-life that ranges from 10 to 24 hours, and it typically takes about two or three days for the body to eliminate the last dose wholly.

Common symptoms you can experience during estazolam withdrawal include:

  • Agitation
  • Anxiety
  • Abdominal cramps
  • Confusion
  • Depression
  • Depersonalization
  • Derealization
  • Diarrhea
  • Difficulty concentrating
  • Dysphoria
  • Irregular heartbeat
  • Insomnia
  • Involuntary movements
  • Hallucinations, delirium
  • Headache
  • Hyperthermia
  • Hypersensitivity to light, noise, and physical contact
  • Appetite loss
  • Nausea
  • Numbing/tingling of extremities
  • Panic attacks
  • Rebound phenomena
  • Short-term memory loss
  • Seizures
  • Suicidal thoughts
  • Sweating
  • Tension
  • Tachycardia (abnormally rapid heart rate)
  • Vertigo
  • Death (rare but can still occur)

What Are the Stages of an Estazolam Withdrawal Timeline?

Initial estazolam withdrawal symptoms often include rebound symptoms for what the drug was used to treat, which includes anxiety and insomnia. The length and severity of withdrawal will depend on several scenarios, but there is a general timeline of what to expect. These can include factors such as:

  • The last dose consumed
  • The dose that was being used regularly
  • Genetic makeup
  • The length of time the drug was consumed
  • Age, health, medical history, environment
  • Substance use history
  • Other drugs that may have been used in conjunction with estazolam, including alcohol

When someone tries to stop estazolam after prolonged use, it is likely they will go into withdrawal. The half-life of the drug is about 10 to 24 hours, and this means most people will develop the worst of their symptoms around the three- to four-day mark; however, they can begin sooner. The signs and timeline will differ from one person to another, so no definitive answer can be provided.

During the initial phase of estazolam withdrawal, a person will experience rebound symptoms that include anxiety and insomnia, which are then followed by the acute phase of withdrawal.

24 TO 48 HOURS

Withdrawal symptoms can begin to appear in as little as 24 hours of last use or within the first three days

ONE TO TWO WEEKS

As the withdrawals begin to take full effect, this is the stage where someone deals with emotional, mental, and physical symptoms, which include muscle pain, insomnia, and tremors.

THREE TO FOUR WEEKS

If you have managed to remain active during the initial phase of withdrawal, the symptoms will begin to subside in their entirety by this point.

FIVE WEEKS AND BEYOND

Getting to this point is not easy; recovering users should be proud of themselves for reaching this stage. Unfortunately, those heavily dependent on the drug could experience post-acute withdrawal syndrome (PAWS), which is a manifestation of their withdrawal symptoms that appear at random for several months and even years after cessation

Should I Detox?

Stopping estazolam in the fashion known as cold turkey is strongly advised against. With the extreme dangers that could arise during benzo detox, attending a fully staffed and emergency equipped medical detoxification facility is the safest option.

The sole purpose of detox is to mitigate the risks and dangers that are involved with benzo drugs during this process. The clinicians are equipped to deal with any emergency that could occur.

Clinicians will be available 24 hours a day and monitor those in detox to ensure they are weaned off the drug appropriately. The process often includes a tapering schedule that allows the body to transition into sobriety smoothly. Detox can range from three to seven days, but it also can take longer if necessary. Clinicians will make the determination as you are being treated, making it essential to take part in the process.

Get Treatment For Estazolam Withdrawal Today

Here at California Highlands Addiction Treatment, we know how damaging substance addiction can be, both for the user and their loved ones. To best treat addiction, early detection is vital.

Is your loved one struggling with estazolam abuse or addiction? Are you? If so, it’s important for you to treat it before it’s too late.

For a free and confidential consultation with one of our specialists, call (855) 935-0303 now. These professionals are available around the clock to help you navigate your treatment options, verify your insurance, and answer any questions you might have.